hpv re-paps and spotting

I went for my re-pap for hpv/ abnormal cell growths yesterday and am NOT menstrating but have moderate cramping and spotting and bad lower back pain. Has anyone ever had this happen after a re-pap? If so what can you take for the pain thats light on your stomack and as natural as possible?

Report post

2 replies. Join the discussion

Oh hun, don't worry!

That is a very natural and common side effect of getting a pap smear. Because they actually touch your cervix, it tends to cramp up. Some pain is a little worse for different women. I happen to be one of those women, actually in a lot of pain "after" my pap and for a few days afterward. The back pain can and does happen too.

I'm surprised that the doctor, or any doctor has never mentioned that to you before. But I guess all doctors operate differently. I know my Doc used to always tell me to expect spotting and cramping for a few hours afterward.

Trust me, it's perfectly normal!

As for the cramping and pain, you could take a Midol (for period cramping, even though it's not your period) or simply a Tylenol or two. It should work just fine!

If it continues for more than a day or two, I'd say call the doctor back. But I think you'll be just fine. :)

Report post

Thank you Lost-In-Lonly, yea idk My dr is all over the place and dosen;t explain anything to me unless I have a problem. This is still lasting to this day so I got another appointment with them next week. Never had actual bleeding and burning pain like that before. I tryed midol and magnesium but it wouldn't help. Guess I'll find out sooner or later

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support NCCC

Help the National Cervical Cancer Coalition reach its goals and support people like yourself by making a donation today.

Donate to the National Cervical Cancer Coalition

Discussion topics

Community leaders